MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of axium coils that could not advance through a microcatheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the internal carotid artery c7 segment with a max diameter of 2.5mm and a 0.8mm neck diameter.It was noted the patient's blood flow was normal vessel tortuosity was minimal.It was reported that the microcatheter malfunctioned, resulting in inability to advance subsequent coils.After replacing the microc atheter, the procedure was completed successfully.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Additional information was received.No causes or contributing factors for the reported microcatheter malfunction were identified.The location of any resistance within the catheter (hub, proximal, middle, or distal) could not be determined.The coil exited the introducer sheath smoothly, and a continuous saline flush was administered and maintained per ifu.It is unknown whether any kink or damage was observed to the coil or the catheter after removal.The catheter used, including the model and lot number, was also unknown.
 
Additional Manufacturer Narrative
H3: product analysis: equipment used: video inspection system (m-85519), ruler (m-83361) as found condition: two axium prime devices were returned for analysis within a shipping box, and within a sealed plastic biohazard pouch.The unknown micro catheter used in the event was not returned for analysis.It is not possible to determine which device belongs to which pli; therefore, the devices will be analyzed together.Visual inspection/damage location details: (first axium prime) no damage or irregularities were found with the axium prime pusher.The axium prime implant coil was found still attached to the pusher and found damaged.(second axium prime) no damage or irregularities were found with the axium prime pusher.The axium prime implant coil was found already detached from the pusher and found damaged.No damage was found with the retainer ring.The coin was still against the lumen stop.The release wire was found extending out the retainer ring ~0.003¿, which is within specification (specification (0.002¿ -0.005¿).The detach element ball outer diameter was measured to be 0.0039¿, which is within specification (specification 0.0038¿ ±0.00010¿).The actuator interface was still secure within the coupler tube, and the break indicator was found unbroken.There are no evidence of detachment attempts at these locations.Testing/analysis: (both axium prime) the axium prime device could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed for both devices as the damages found is consistent with resistance.Customer reported failure occurred due to a ¿microcatheter malfunction¿.Both implant coils were found damaged, potentially due to advancing against the reported resistance.The second axium prime was found detached.Customer did not report detaching the device and the cause of the detachment could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Ngod10 2026-06-04.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25660848
Report Number9617601-2026-04025
Device Sequence Number5639016
Product Code KRD
UDI-Device Identifier00763000313623
UDI-Public(01)00763000313623(17)270817(10)229439740
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-3-3D-ES
Device Catalogue NumberAPB-1-3-3D-ES
Device Lot Number229439740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale